Quantifying the limits of unidirectional ultrashort optical pulse propagation

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

In this paper we explore the limits of the unidirectional pulse propagation equation (UPPE) in general nonlinear media. Our main aim is to investigate under which physical conditions two-way propagation becomes significant, and leads to a breakdown of the unidirectional approximation. Using a spectral constraint appearing in the derivation of UPPE we derive a first correction which renormalizes the forward-propagating amplitude. This correction is the main result of our paper and we investigate its effects through numerical simulations.

Original languageEnglish (US)
Article number035801
JournalPhysical Review A
Volume86
Issue number3
DOIs
StatePublished - Sep 4 2012

Fingerprint

propagation
pulses
derivation
breakdown
approximation
simulation

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Cite this

Quantifying the limits of unidirectional ultrashort optical pulse propagation. / Kolesik, Miroslav; Jakobsen, P.; Moloney, Jerome V.

In: Physical Review A, Vol. 86, No. 3, 035801, 04.09.2012.

Research output: Contribution to journalArticle

@article{a0165d72141f404e9cd6cd59387e116a,
title = "Quantifying the limits of unidirectional ultrashort optical pulse propagation",
abstract = "In this paper we explore the limits of the unidirectional pulse propagation equation (UPPE) in general nonlinear media. Our main aim is to investigate under which physical conditions two-way propagation becomes significant, and leads to a breakdown of the unidirectional approximation. Using a spectral constraint appearing in the derivation of UPPE we derive a first correction which renormalizes the forward-propagating amplitude. This correction is the main result of our paper and we investigate its effects through numerical simulations.",
author = "Miroslav Kolesik and P. Jakobsen and Moloney, {Jerome V}",
year = "2012",
month = "9",
day = "4",
doi = "10.1103/PhysRevA.86.035801",
language = "English (US)",
volume = "86",
journal = "Physical Review A",
issn = "2469-9926",
publisher = "American Physical Society",
number = "3",

}

TY - JOUR

T1 - Quantifying the limits of unidirectional ultrashort optical pulse propagation

AU - Kolesik, Miroslav

AU - Jakobsen, P.

AU - Moloney, Jerome V

PY - 2012/9/4

Y1 - 2012/9/4

N2 - In this paper we explore the limits of the unidirectional pulse propagation equation (UPPE) in general nonlinear media. Our main aim is to investigate under which physical conditions two-way propagation becomes significant, and leads to a breakdown of the unidirectional approximation. Using a spectral constraint appearing in the derivation of UPPE we derive a first correction which renormalizes the forward-propagating amplitude. This correction is the main result of our paper and we investigate its effects through numerical simulations.

AB - In this paper we explore the limits of the unidirectional pulse propagation equation (UPPE) in general nonlinear media. Our main aim is to investigate under which physical conditions two-way propagation becomes significant, and leads to a breakdown of the unidirectional approximation. Using a spectral constraint appearing in the derivation of UPPE we derive a first correction which renormalizes the forward-propagating amplitude. This correction is the main result of our paper and we investigate its effects through numerical simulations.

UR - http://www.scopus.com/inward/record.url?scp=84865752503&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84865752503&partnerID=8YFLogxK

U2 - 10.1103/PhysRevA.86.035801

DO - 10.1103/PhysRevA.86.035801

M3 - Article

AN - SCOPUS:84865752503

VL - 86

JO - Physical Review A

JF - Physical Review A

SN - 2469-9926

IS - 3

M1 - 035801

ER -